Daughter been receiving methadone, states they've increased it once. the side effects of excessive drowsiness, and clamminess, seem like the dose was increased too much too fast. On methadone since November ( 1 1/2 months).
Is drowsiness excessive methadone dosage?
Added 8 Jan 2011:
Dose started at 30 mg., believe it to be 60 mg. now.
Added 28 Jan 2011:
Three weeks later, the methadone dose is at 55 mg a day. Daughter has made the decision to stop using dope and to plan to get off methadone. The plan seems to be the problem.
8 Jan 2011
Everyone is different that's why you see different people on dofferent doses. I'm really tired ALL the time at 50mg just the same as I was at 75mg. Then my husband who is on 110mg dooesnt get tired at all.
Our first few months on methadone we were really tired All the time and slept a lot. My husband got used to it, and I still sleep all day...
I would advise your daughter to stay at 60mg and get off of it as soon as she can... I been on it 3 years now which is nothing compared to some but I am now starting to see there is no end in sight
8 Jan 2011
Is she taking methadone for withdrawals from narcotics? Does she have a problem? I am asking because I have been addicted to pain pills for 6 years. I started taking methadone a year or so ago. when I first switched from oxycodone to methadone It was almost to much. I had been so numb for years without realizing it. Everything hit me at once, so taking to much methadone would take some of that away. At the time all I wanted was to get high and taking to much was the only way to achieve that. When I did so I would get very drowsy. I went from taking 70 to 100 mg of methadone s day to 20 mg a day. I feel so much better. I cut back slowly so I felt no withdrawals symptoms.. Good luck
26 Jan 2011
OMG Dont let doctors do that!!! Methadone is very strong medication And she can overdose and die easy. If she is sleepy the dose is TOOO MUCH!!! If she has proper dose she shouldnt sleep more then 8 hours. Having low energy is mostly due to other drug use. I quit methadone myself. Just recently. I was lowering my dose in half every day. And I never had low energy. And I am sure that your daughter doesnt even need 30 mils(its a base dose to make you wired for sure< from which its hard to overdose) If the doctor raised it from 30 to 60 means that doctor only wants your daughter to be more wired. The bigger the dose the more addicted you get, and the more harder it is to lower. Doesnt matter how much she used before(of heroin or oxicotone) Methadone is different medication and acts differently. I never went over 38 mils and Thanx God I didnt. because it took me atleast 2 month to get off that dose.
Please talk to your daughter make her trust you in everything that goes on with her. Make it so that she is not scared to tell you that she want to do drugs. Find out if she quit using. Then start lowering RIGHT away. Lower 5 mills a week. This should be enought for her to sleep at night. Dont let doctor figure out how fast she should lower. Go there with your daughter( this way you can control her drug use) And switch to another doctor. who ever that doctor is, he is ignorent bastard who want hes money and your daughter life-long costumer!. THERE NO way normal doctor would raise dose in half!! It leads to overdose! Maximum doctors raise if you are on 100mills and up-10 mills a week if 70 mills and lower(5 mills a week) But DONT raise it She will get used to that higher dose in three days, and feel exact same thing as she didint raise it. If your daughter is young. Tell a doctor to lower it twice a week. Even if its 2-3 mills at a time. Because I am 22 and my body was getting used to lower dose in 3 days! And its very common even for older people. Thats how long it takes to get used to it. Dont give yourself and daughter a break. Keep lowering. Because the longer she stays on methadone the more opiat receptors in her brain stop working. And it may come to the point where just cant imagine her life without it(brain doesnt produce opiats at all). I am a very good example of the may she should do it. Make her find something new to do, s she wont feel bored and anxiety. If she doesnt want to, you delete the dealer numbers ,and co-user "friends" But make sure she WANTs to quit, and doesnt want to use drugs no more. Or it will get her nowhere. You wanting to quit for her is pointless. She should be the one wanting to get off this slavery. Good luck!!
26 Jan 2011
I cannot say abou the dose specifically each person the dose is individualized according to the person and their need some side effects is sedation, euphoria, constipation it is used as maintenance therapy for individuals addicted to opiates bringing the person down and then also used for treatment of chronic pain I hope I have been able to be of help wishing you and your daughter the best,
- Methadone Information for Consumers
- Methadone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Methadone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I was just prescribed this for my acne, but I'm afraid to start taking it because I read excessive hairiness (facial, etc?) is a side effect. ...
1 answer • 12 Dec 2009
My doctor just increased the dosage of lexapro. Today is the first day. I am sitting here at work struggling to stay awake, and am soooo dizzy I am ...
1 answer • 3 Aug 2010
I am considering using this as a hair growth restorer but I am spooked about the HPA axis side effects (basically, the temporary supression of ...
1 answer • 10 Mar 2011
I have been taking Celexa for a few months now, and I know a side effect is drowsiness, but I find myself falling asleep and sleeping for a longer ...
5 answers • 24 Oct 2011
My boyfriend has been on methadone since july 2011 he reached 80 max and is now starting to lower... his dosage. My question is... his ex just had a ...
1 answer • 3 Nov 2011